Jump to content

Photo

Question Regarding Retin A

retin-a summer skin oily skin

No replies to this topic

#1 howlovelyouare

howlovelyouare

    New Member

  • Members
  • Posts & Likes
    Posts: 5
    Likes: 0
About Me
  • Gender:Female
  • Location:USA
  • Joined: 14-February 12

Posted 15 February 2012 - 10:53 AM

In order for me to introduce this question I think I should give a bit of background. I've been struggling with acne for about 5 years. It's generally been pretty moderate, I'd say. I went on a combination of Retin-A and Duac about 3 years ago. While they kept my acne in check, they did nothing to really clear my skin. I went off of Retin-A 2 years ago after I got a very bad burn on my face. This burn was completely my fault as I did not use a high enough SPF when I went skiing...Yeah, not fun...So anyways my new dermatologist prescribed some Retin-A micro .04% and I've been using that for 6 weeks with cetaphil as a facial cleanser and doxycycline in the morning. I only use a small amount and my face hasn't peeled or burned yet.The first 2 weeks were BRUTAL and were my purging period. My face had never been that bad in my life. Since then it's gotten better but nowhere near how my skin was before I started Retin-A.
So now for my question. Clearly from experience I know that Retin-A/doxy and the sun do not mix well together. I use a daily moisturizer with 50 spf. All I can think about, however, is what it's going to be like in the summer. I am a lifeguard and have a very high exposure to the sun. Sunscreen and hats only go so far when you are spending 8+ hrs a day in the sun, 5 days a week. I was wondering if it would be possible to maybe slowly ease up on the Retin-A for the summer. By then I think I would have stopped with the doxy. I'm just afraid that there will be some adverse effect on my skin and then if I start it up again in the fall, I'll experience the purging period. I never want to go through that in my life ever again. I mentioned this concern to my derm when she first prescribed me the Retin-A but she said I should just load up on the sunscreen and wear a hat. I don't know how I feel about this though. I would actually prefer to go off of it for a bit. Would there be anything that could keep my skin in check for 2 months while I'm off Retin-A? it's just a shame because I feel like it is going to work for me.
Whenever it is the summer my skin has naturally cleared up because of the sun and everything. I'm afraid that if I stay on Retin-A in the summer I will not only get burned but my face will still be really oily. I've always had more oily skin but now that I'm on Retin-A it's actually unbelievable how oily my skin is. In the summer the sun dries out my skin a little. The tan reduces the appearance of my acne. I will admit, my vanity is getting the best of me but I want a healthy glow in the summer. I don't want to feel gross. At this point, I just don't know what to do.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users